I was taking 800 mg tegretol, 20 mg lexapro and 1.5 mg klonopin for bi polar 2 and panic attacks... I was doing very well.... my new dr cut my tegretol dose in half and I have started getting panic attacks again. he said that I take too much tegretol. is 800 mg per day a normal dose for panic attacks and bi polar 2 disorder? PS I have a childhood history of partial seizures.
Well, according to this pdf http://www.psychatlanta.com/documents/tegretol.pdf on using tegretol for BPII,
"The starting dosage of carbamazepine in treatment of bipolar disorder is 200 mg twice a day. The dosage is normally increased by 200 mg/day every 3–5 days. The therapeutic dosage depends on attaining a therapeutic blood level. Generally, the dosage range is 400–1,200 mg/day. Blood levels of carbamazepine should be monitored weekly for the first 4 weeks to ensure that adequate levels are achieved to produce the therapeutic response."
You could print out that document and bring it in and ask your doc why he thinks you were taking too much tegretol, especially since the reduction is causing problems. I guess he could be worried about an interaction, but the official dosage instructions allow over 800mg/day, so I'm not sure what his issue with it is. If he won't give you a thorough/satisfactory answer, I would get a different doc.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.